What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 11, 6:56 PM EST, 1 hour 34 minutes earlier.
Area forecast discussion, Jul 11, 6:56 PM EST, 1 hour 34 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
756 PM EDT Thu Jul 11 2019
.UPDATE...
For 00z TAFs/Aviation. See discussion below.
&&
.PREV DISCUSSION... /Issued 321 PM EDT Thu Jul 11 2019/
SHORT TERM /Tonight through Friday Night/...
18Z special sounding shows the very dry air above 600mb evident on
the 12Z sounding remains in place over the region. Below that, very
moist air mass persists with a very tropical looking lapse rate.
This is keeping a tall, "skinny", CAPE profile over the area. Having
a hard time generating much lightning over all but the far north
where slightly steeper lapse rates are evident and a stalling
surface front is helping to enhance lift a little bit. This weak
front will get hung up along our northern border through the short-
term forecast period in the face of strong southerly low-level flow.
Except for this persistent, very moist southerly flow, the tropical
system in the Gulf of Mexico is not expected to have significant
impacts on the forecast area through Friday night. Best chances for
precipitation will still be somewhat diurnally oriented, but I am
keeping at least slight chance POPs through the overnight periods.
Stationary boundary across the far north and the possible
interaction with some of the outer bands of the Gulf tropical system
across the far south will see highest POPs across those regions.
20
LONG TERM /Saturday through Thursday/...
Only tweaks to the long term based on the latest guidance.
BDL
PREVIOUS DISCUSSION...
What is forecast to be Hurricane Barry is expected to be making
landfall somewhere along the Louisiana coastline to start the long-
term forecast period on Saturday. While model guidance as well as
the official forecast from the National Hurricane Center have both
shifted slightly eastward this morning, the forecast for the local
area remains largely the same with primary impacts remaining west of
the state. Abundant moisture characterized by PWs of 2+" will
interact with a weak stationary front lingering over north Georgia
to produce a good coverage of showers and thunderstorms on Saturday
while the tropical system moves inland across LA/MS. Based on this
forecast track, scattered convective coverage can again be expected
on Sunday.
The aforementioned weak front will dissipate by early next week as
the remnants of Barry track north of the area across the Ohio Valley
as it becomes absorbed into westerly flow and around the ridge over
the Southeast. As the remnants progress north of the area through
midweek, chance PoPs will be maintained as increased moisture works
back towards to area.
RW
&&
.AVIATION...
00Z Update...
Convection will continue to diminish through the evening and
should stay clear of the terminals. Overnight, models are not very
aggressive with low ceilings developing but given moist boundary
lyr conditions, feel confident MVFR cigs will once again develop
over much of area with pockets of IFR. Scattered afternoon
convection expected to redevelop as energy/deeper moisture from
"Barry" work north across middle & north GA.
//ATL Confidence...00Z Update...
Medium on ceilings overnight.
High all other elements.
DJN.83
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 73 90 73 87 / 40 50 50 60
Atlanta 75 88 73 86 / 40 50 50 70
Blairsville 68 82 67 82 / 60 60 50 60
Cartersville 73 90 72 88 / 50 50 50 70
Columbus 75 89 74 86 / 30 60 50 60
Gainesville 73 86 73 85 / 50 50 50 60
Macon 74 90 73 87 / 30 60 40 60
Rome 73 90 72 88 / 50 50 50 70
Peachtree City 74 89 73 86 / 40 50 40 70
Vidalia 75 91 74 90 / 30 60 50 50
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...DJN.83
LONG TERM....BDL
AVIATION...DJN.83
Hazardous weather outlook, Jul 11, 6:20 AM EST, 14 hours 10 minutes before
Hazardous Weather Outlook...Corrected
National Weather Service Peachtree City GA
720 AM EDT Thu Jul 11 2019
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-120815-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
720 AM EDT Thu Jul 11 2019
This Hazardous Weather Outlook is for portions of North and
Central Georgia.
.DAY ONE...Today and Tonight...
Scattered to numerous thunderstorms can be expected, especially
during the afternoon and evening hours. Some strong to isolated
severe thunderstorms will be possible. The main hazards will be
strong to possibly damaging wind gusts, frequent lightning and
heavy rainfall.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday...
Scattered to numerous thunderstorms can be expected each day with
the greatest thunderstorm chances during the afternoon and
evening hours. Strong to isolated severe storms will be possible
and could produce strong gusty winds, frequent lightning and
heavy rainfall. Heavy rainfall could lead to localized flooding
in flood prone areas.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected through tonight, but spotters
are encouraged to report any wind damage, heavy rainfall or
flooding.
In the hours before
Special weather statement, Jul 11, 6:07 PM EST, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
707 PM EDT Thu Jul 11 2019
GAZ006>008-112330-
Gilmer GA-Union GA-Fannin GA-
707 PM EDT Thu Jul 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GILMER...WESTERN UNION
AND SOUTHEASTERN FANNIN COUNTIES UNTIL 730 PM EDT...
At 706 PM EDT...a strong thunderstorm was over Pisgah, or 11 miles
east of Ellijay...moving northeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Morganton, Dial, Margret, Pisgah, Stover Creek Shelter, Hurst and
Roy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3479 8402 3459 8426 3467 8439 3490 8424
TIME...MOT...LOC 2306Z 212DEG 14KT 3469 8429
WIND...40MPHSpecial weather statement, Jul 11, 6:46 PM EST, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
746 PM EDT Thu Jul 11 2019
GAZ006-008-015-016-023-120015-
Hall GA-Union GA-White GA-Lumpkin GA-Fannin GA-
746 PM EDT Thu Jul 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HALL...SOUTHWESTERN
UNION...SOUTHWESTERN WHITE...LUMPKIN AND EASTERN FANNIN COUNTIES
UNTIL 815 PM EDT...
At 746 PM EDT...a line of strong thunderstorms was along a line
extending from near Hawk Mountain Shelter to near Murrayville...and
moving east at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Dahlonega, Cleveland, Clermont, Suches, Woods Hole Shelter,
Murrayville, Camp Coleman Lake, Vogel State Park, Garland, Porter
Springs, Turners Corner, Blood Mountain Shelter, Gaddistown and Gooch
Mountain Shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3483 8396 3447 8366 3441 8391 3473 8419
TIME...MOT...LOC 2346Z 260DEG 13KT 3469 8412 3445 8388
WIND...40MPHSpecial weather statement, Jul 11, 7:14 PM EST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
814 PM EDT Thu Jul 11 2019
GAZ015-016-120045-
White GA-Lumpkin GA-
814 PM EDT Thu Jul 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR WHITE AND EASTERN LUMPKIN
COUNTIES UNTIL 845 PM EDT...
At 814 PM EDT...a strong thunderstorm was near Porter Springs, or
near Dahlonega...moving east at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dahlonega, Cleveland, Helen, Unicoi State Park, Whitley Gap Shelter,
Robertstown, Mossy Creek, Camp Coleman Lake, Anna Ruby Falls, Leaf,
Garland, Smithgall Woods Conservation Are, Porter Springs, Turners
Corner, Sautee and Qualatchee Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3477 8363 3473 8362 3467 8364 3466 8366
3462 8364 3458 8364 3455 8362 3452 8364
3449 8399 3464 8405 3464 8404 3467 8402
3469 8399 3473 8388 3472 8384 3475 8382
3479 8368
TIME...MOT...LOC 0014Z 252DEG 19KT 3459 8392
WIND...40MPHSpecial weather statement, Jul 11, 7:48 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
848 PM EDT Thu Jul 11 2019
GAZ016-120100-
White GA-
848 PM EDT Thu Jul 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR WHITE COUNTY UNTIL 900 PM EDT...
At 847 PM EDT...a strong thunderstorm was over Cleveland...moving
east at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cleveland, Helen, Unicoi State Park, Whitley Gap Shelter,
Robertstown, Leaf, Mossy Creek, Smithgall Woods Conservation Are,
Sautee and Qualatchee Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3473 8362 3472 8364 3469 8364 3466 8366
3462 8364 3458 8364 3455 8362 3452 8365
3452 8383 3472 8386 3473 8384 3477 8363
TIME...MOT...LOC 0047Z 259DEG 16KT 3463 8375
WIND...40MPHSpecial weather statement, Jul 11, 7:50 PM EST, 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
850 PM EDT Thu Jul 11 2019
GAZ020-030>032-120115-
Polk GA-Cobb GA-Bartow GA-Paulding GA-
850 PM EDT Thu Jul 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN POLK...NORTHWESTERN
COBB...BARTOW AND NORTHEASTERN PAULDING COUNTIES UNTIL 915 PM EDT...
At 850 PM EDT...a line of strong thunderstorms was along a line
extending from near Kingston to near Braswell...and moving east at 10
mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Cartersville, Acworth, Adairsville, Rockmart, Euharlee, Emerson,
White, Kingston, Braswell, Taylorsville, Cassville, Burnt Hickory
Ridge, Red Top Mountain State Park, Cross Roads, Pine Log,
Stilesboro, New Hope and Funkhouser.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3435 8501 3435 8500 3439 8467 3395 8470
3398 8504
TIME...MOT...LOC 0050Z 271DEG 8KT 3428 8496 3402 8496
WIND...40MPHSpecial weather statement, Jul 11, 8:12 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
912 PM EDT Thu Jul 11 2019
GAZ020-021-030>032-120145-
Polk GA-Cobb GA-Cherokee GA-Bartow GA-Paulding GA-
912 PM EDT Thu Jul 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN POLK...NORTHWESTERN
COBB...SOUTHWESTERN CHEROKEE...SOUTHERN BARTOW AND NORTHEASTERN
PAULDING COUNTIES UNTIL 945 PM EDT...
At 912 PM EDT...a strong thunderstorm was near Euharlee, or near
Cartersville...moving east at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cartersville, Kennesaw, Acworth, Euharlee, Emerson, White, Kingston,
Taylorsville, Cassville, Lake Arrowhead, Burnt Hickory Ridge, Kellogg
Creek, Red Top Mountain State Park, Oak Grove, George Washington
Carver St Pk, Cross Roads, Stilesboro and Sutallee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3401 8500 3423 8500 3433 8457 3401 8460
TIME...MOT...LOC 0112Z 265DEG 14KT 3414 8488
WIND...40MPH